My Doctor Makes Me Sick

by

I’m pretty old (77) but don’t feel my age too much.  Occasionally I have joint pains and I’m not as quick  as I used to be.  I’m steady on my feet. Have not lost any height and have even lost some weight lately so am of normal weight.  I work hard at having a healthy lifestyle. I do Yoga regularly. Go to a meditation group weekly, eat a good diet and try hard to restrict sugars. The only thing I need a doctor for is to get a new prescription for thyroid medication which I have been taking forever.

However when I come in for this (he insists I visit him) He always does a cardiogram and confirms that I have atrial fibrillation.  I don’t feel debilitated by this at all.  He worries that if I do not take Coumadin I’m in danger of throwing a blood clot and having a heart attack or stroke.

I have done some research on Coumadin and the literature says that it is dangerous for a woman my age. It could cause a stroke. And since there are many restrictions when one is on this drug I suggest that I take the things that are restricted and cause thinning of the blood instead of the Coumadin (Vit. E, Fish Oil, green leafy vegetables even aspirin etc.).

He continues to urge me to see a cardiologist.  And when I leave the office I literally feel sick. He has frightened me and is unrelenting about this.

3 Responses to “My Doctor Makes Me Sick”

  1. Marti Says:

    While I am a huge proponent of the natural approach, I also contend that there is a time and a place for docs and meds. For you this may be time. Yes coumadin has a negative side, but it is also a life saver. My husband has to be on it because all the fish oil and other good stuff (which I sell) didn’t do it for him.

    My mother developed a-fib last winter (didn’t know it) and threw a clot which resulted in a stroke. She, like you, has taken excellent care of herself, always doing all the right things (she’s 84 and was still palying golf, bridge, etc). I am happy to say that she is doing well and is getting back on the golf course less than a year after. I attribute that to the healthy lifestyle she has always maintained. BUT, she is on Coumadin.

    Although it can seem restrictive, you can, within reason, eat what you want, and they will adjust the amount of Coumadin you have to take. If you were my mom, I would recommend that you at least go see the cardiologist and see what he has to say.

    The natural approach is always my suggested first course of action; but if it doens’t work, then it is time to see the doc.

    Just my 2 cents.

  2. gille1lr Says:

    I understand what your saying when you feel sick when you left the office. Doctors are not very personable at all.

    I would definitely go and see a cardiologist just to double check everything. I understand you want to be all natural and not have to rely on chemicals and drugs to live but there is a reason for this medication. It wasn’t just created for you it has been given to several people and improved their health.

    I also love the idea of being all natural but since technology and research as improved through the years it is the reason why people are living till 100 or beyond. All because we have the knowledge and medications to keep us living. So I suppose you should ask yourself if you want to increase your odds of living till 100 or decrease them.

  3. Eve Winer Says:

    I am in the process of being evaluated by a cardiologist. But a friend of mine was just taken off Coumadin because he had a stroke. I believe it is a dangerous drug. Especially for older women.

Leave a Reply

Fill in your details below or click an icon to log in:

WordPress.com Logo

You are commenting using your WordPress.com account. Log Out / Change )

Twitter picture

You are commenting using your Twitter account. Log Out / Change )

Facebook photo

You are commenting using your Facebook account. Log Out / Change )

Google+ photo

You are commenting using your Google+ account. Log Out / Change )

Connecting to %s


%d bloggers like this: